Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 44, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at May 7, 1998, 5:14 AM CDT for Giles County, Maury County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 1998, 5:14 AM CDT (10:14 UTC)
- Expired
- May 7, 1998, 8:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Giles County, TN, Maury County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 071015 FFWBNA TNC055-099-101-119-181-071315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 514 AM CDT THU MAY 7 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... GILES COUNTY IN MIDDLE TENNESSEE LAWRENCE COUNTY IN MIDDLE TENNESSEE LEWIS COUNTY IN MIDDLE TENNESSEE MAURY COUNTY IN MIDDLE TENNESSEE WAYNE COUNTY IN MIDDLE TENNESSEE * UNTIL 815 AM CDT * AT 510 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL IN A SHORT PERIOD OF TIME. MOST LOCATIONS HAVE RECEIVED NEARLY AN INCH OF RAIN SINCE 4 AM AND AN ADDITIONAL HALF TO ONE INCH OF RAIN IS POSSIBLE THROUGH 630 AM CDT. THIS ADDITIONAL RAINFALL WILL CAUSE MANY CREEKS AND STREAMS TO LEAVE THEIR BANLS AND FLOOD LOW WEATER CROSSING AREAS. PEOPLE LIVING IN LOW LYING AREAS NEED TO HEAD FOR HIGHER GROUND IF RAPIDLY RISING WATER IS OBSERVED. MOTORISTS NEED TO AVOID LOW WATER CROSSING AS WELL AS AREAS IN WHICH WATER OF UNKNOWN DEPTH COVERS THE ROAD. EVEN THOUGH THE HEAVY RAIN WILL LIKELY TAPER OFF BY 6 OR 7 AM...THE THREAT OF HIGH WATER WILL CONTINUE THROUGH 8 AM.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 7, 1:40 AM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, May 7, 1:40 AM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 140 AM CDT THU MAY 7 1998 BIG THUNDER SHOW CURRENTLY ONGOING VCNTY MS RVR. THIS AREA IS IN NRN WEDGE OF WARM SECTOR JUST AHEAD OF COLD FRONT. MORE ISOLATED CELLS POPPING UP AHEAD OF COLD FRONT IN CNTRL AR. INTERESTING FEATURE IS MESO HIGH SURGING IN BEHIND COLD FRONT ACROSS NWRN AR. THIS HAS GIVEN A NICE LITTLE PUSH TO COLD FRONT LAST SEVERAL HOURS. EITHER WAY...FA UNDER THE GUN THIS MRNG THRU LATE AFTN. EXPECT CAPES AOA 2000 J/KG AND SRH VALUES AOA 300 ACROSS MUCH OF FA TDY. MID STATE UNDER THE INFLUENCE OF LFQ OF MEGA SRN STREAM JET AND MID LEVEL DRY/COOL PUNCH TO KICK IN BY MIDDAY. THETA-E LAPSE RATES IN THE SFC/H7 LAYER INCREASE TO 25 DGRS C THIS AFTN GIVING STORMS THAT FIRE LOTS OF CONVECTIVE INSTABILITY TO WORK WITH. CURRENT FCST HAS GOOD HANDLE ON SITUATION. WOULD RECOMMEND MENTIONING OF SVR STORMS AREAWIDE FOR PD1. TEMPS SHOULD REALLY JUMP UP TODAY AS WRM SECTOR SURGES INTO WRN AND SRN PARTS OF THE MID STATE. COLD FRONT TO WORK ITS WAY ACROSS FA BY EARLY EVENING...SHUTTING DOWN ACTION WEST TO EAST TNGT. BNA 76/60/77 +31
In the hours before
Local storm report, May 7, 4:34 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
434 AM CDT THU MAY 07 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0355 AM CLIFTON TN .75 INCH HAIL
05/07/98 WAYNE CLIFTON POLICE REPORTED
DIME SIZE HAIL IN THE
CITY.Local storm report, May 7, 5:05 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
505 AM CDT THU MAY 07 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0440 AM HENRYVILLE TN WIND DAMAGE
05/07/98 LAWRENCE LAWRENCE COUNTY SHERIFF
OFFICE REPORTED POWERLINES
AND LARGE TREE LIMBS DO
DOWN ALONG HIGHWAY 242...1
MILE SOUTH OF HENRYVILLE.The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:04 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 46 min |
| May 7, 3:41 AM CDT | Tornado Warning | OHX | Wayne | 49 min |
| May 7, 4:30 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Maury | 45 min |
| May 7, 4:43 AM CDT | Severe Thunderstorm Warning | OHX | Marshall | 47 min |
| May 7, 5:14 AM CDT | Flash Flood Warning | OHX | Lawrence, Lewis, Wayne | 3 hr |
| May 7, 5:27 AM CDT | Tornado Warning | OHX | Rutherford | 33 min |
| May 7, 12:16 PM CDT | Severe Thunderstorm Warning | OHX | Marion | 34 min |
| May 7, 2:45 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 45 min |
| May 7, 2:55 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Sequatchie | 65 min |
| May 7, 2:55 PM CDT | Severe Thunderstorm Warning | OHX | Bledsoe | 65 min |
| May 7, 3:10 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 65 min |
| May 7, 3:30 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 65 min |
| May 7, 4:02 PM CDT | Severe Thunderstorm Warning | OHX | Bledsoe, Sequatchie | 48 min |
| May 7, 4:12 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 48 min |
| May 7, 4:26 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 44 min |
| May 7, 4:47 PM CDT | Severe Thunderstorm Warning | OHX | Bledsoe, Sequatchie | 48 min |
| May 7, 5:31 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 34 min |
| May 7, 5:56 PM CDT | Severe Thunderstorm Warning | OHX | Bledsoe, Sequatchie | 49 min |
| May 7, 6:50 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 35 min |
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.